Alert archive / Tennessee / Frost Advisories in 2012
Frost Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Apr 6, 2012, 1:33 PM CDT for 14 counties in Tennessee. It took effect at Apr 7, 2012, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 1:33 PM CDT (18:33 UTC)
- In effect from
- Apr 7, 2012, 3:00 AM CDT
- Expired
- Apr 7, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Nashville, TN
Counties Clay County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
861 WWUS74 KOHX 061833 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 133 PM CDT FRI APR 6 2012 ...THE COLDEST TEMPERATURES IN ABOUT A MONTH WILL OCCUR TONIGHT WITH FROST EXPECTED ACROSS EASTERN AREAS OF MIDDLE TENNESSEE AND ALONG THE CUMBERLAND PLATEAU... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN STRONG RADIATIONAL COOLING TONIGHT. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE MID AND UPPER 30S OVER EASTERN AREAS OF THE MID STATE...AND ALONG THE PLATEAU. AS A RESULT...FROST DEVELOPMENT IS LIKELY. WITH THE GROWING SEASON WELL UNDERWAY DUE TO THE RECENT WARMTH...THE COLD TEMPERATURES AND FROST ARE A THREAT TO SENSITIVE PLANTS AND CROPS. TNZ009>011-030>034-064>066-078>080-070400- /O.NEW.KOHX.FR.Y.0001.120407T0800Z-120407T1300Z/ MACON-CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB- WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT... SPENCER 133 PM CDT FRI APR 6 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY. * TEMPERATURE...COLD CANADIAN HIGH PRESSURE WILL RIDGE DOWN INTO MIDDLE TENNESSEE TONIGHT. TEMPERATURES WILL FALL QUICKLY AFTER SUNSET. EXPECT OVERNIGHT LOWS IN THE MIDDLE AND UPPER 30S IN THE FROST ADVISORY AREA. * IMPACTS...WITH THE ADVANCEMENT OF THE GROWING SEASON DUE TO THE PROLONGED WARM SPELL...SOME VEGETATION COULD BE DAMAGED DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOYD
2 follow-up statements
712 WWUS74 KOHX 070256 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 956 PM CDT FRI APR 6 2012 ...THE COLDEST TEMPERATURES IN ABOUT A MONTH WILL OCCUR TONIGHT WITH FROST EXPECTED ACROSS EASTERN AREAS OF MIDDLE TENNESSEE AND ALONG THE CUMBERLAND PLATEAU... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL RESULT IN STRONG RADIATIONAL COOLING TONIGHT. OVERNIGHT LOWS ARE EXPECTED TO FALL INTO THE MID AND UPPER 30S OVER EASTERN AREAS OF THE MID STATE...AND ALONG THE PLATEAU. AS A RESULT...FROST DEVELOPMENT IS LIKELY. WITH THE GROWING SEASON WELL UNDERWAY DUE TO THE RECENT WARMTH...THE COLD TEMPERATURES AND FROST ARE A THREAT TO SENSITIVE PLANTS AND CROPS. TNZ009>011-030>034-064>066-078>080-071300- /O.CON.KOHX.FR.Y.0001.120407T0800Z-120407T1300Z/ MACON-CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB- WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT... SPENCER 956 PM CDT FRI APR 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT SATURDAY... * TEMPERATURE...COLD CANADIAN HIGH PRESSURE WILL BUILD DOWN INTO MIDDLE TENNESSEE TONIGHT. TEMPERATURES WILL FALL QUICKLY AFTER SUNSET. EXPECT OVERNIGHT LOWS IN THE MIDDLE AND UPPER 30S IN THE FROST ADVISORY AREA. * IMPACTS...WITH THE ADVANCEMENT OF THE GROWING SEASON DUE TO THE PROLONGED WARM SPELL...SOME VEGETATION COULD BE DAMAGED DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JLM
037 WWUS74 KOHX 070755 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 255 AM CDT SAT APR 7 2012 ...THE COLDEST TEMPERATURES IN ABOUT A MONTH WILL OCCUR THIS MORNING WITH FROST EXPECTED ACROSS EASTERN AREAS OF MIDDLE TENNESSEE AND ALONG THE CUMBERLAND PLATEAU... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS HAVE RESULTED IN STRONG RADIATIONAL COOLING OVERNIGHT. TEMPERATURES THIS MORNING WILL RANGE FROM THE MID TO UPPER 30S OVER EASTERN AREAS OF THE MID STATE...AND ALONG THE PLATEAU. AS A RESULT...FROST DEVELOPMENT IS LIKELY. WITH THE GROWING SEASON WELL UNDERWAY DUE TO THE RECENT WARMTH...THE COLD TEMPERATURES AND FROST ARE A THREAT TO SENSITIVE PLANTS AND CROPS. TNZ009>011-030>034-064>066-078>080-071300- /O.CON.KOHX.FR.Y.0001.120407T0800Z-120407T1300Z/ MACON-CLAY-PICKETT-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DE KALB- WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN- INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN... CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN... SMITHVILLE...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT... SPENCER 255 AM CDT SAT APR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD DOWN INTO MIDDLE TENNESSEE. TEMPERATURES BY SUNRISE WILL RANGE FROM THE MIDDLE AND UPPER 30S IN THE FROST ADVISORY AREA. * IMPACTS...WITH THE ADVANCEMENT OF THE GROWING SEASON DUE TO THE PROLONGED WARM SPELL...SOME VEGETATION COULD BE DAMAGED DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 21
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Apr 6, 12:34 PM CDT, 59 minutes earlier.
Area forecast discussion, Apr 6, 12:34 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1234 PM CDT FRI APR 6 2012 .UPDATE...FOR AVIATION. && .AVIATION... 18Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD UNDER DRY HIGH PRESSURE. NNE WIND NEAR 10KT WITH OCNL GUSTS TO 18KT TODAY WILL DIMINISH TO 5KT OR LESS TONIGHT. 13 && .PREV DISCUSSION... /ISSUED 1134 AM CDT FRI APR 6 2012/ UPDATE... A FRESH AIR MASS ACROSS THE TENNESSEE VALLEY AFTER A GOOD RAIN EVENT YESTERDAY AND LAST EVENING. CANADIAN HIGH CENTERED OVER GREAT LAKES THIS MORNING WITH RIDGING DOWN THROUGH OHIO AND INTO THE TENNESSEE VALLEY. TEMPS TODAY WILL BE NOTICEABLY COOLER WITH HIGHS THIS AFTERNOON CLIMBING INTO THE LOWER 60S MOST AREAS WITH A FEW MID 60S.TONIGHT WILL CLEAR AND CRISP WITH CALM WINDS AND TEMPS DOWN IN THE 30S. A GOOD RADIATIONAL NIGHT. DEWPOINTS WILL BE IN LOWER 30S ALONG THE PLATEAU. SINCE ITS BEEN A WHILE SINCE WE HAD FREEZING TEMPS (LAST TIME IN NASHVILLE WAS BACK ON MARCH 6TH...CROSSVILLE HAD A 29 BACK ON THE 10TH OF MARCH) WILL LIKELY BE ISSUING A FROST ADVISORY FOR EASTERN AREAS AND ALONG THE PLATEAU. FOLKS WITH PLANTS AND GARDENS WILL NEED TO WATCH FOR THE LATEST FORECAST AND LIKELY ADVISORY THAT I WILL BE ISSUING LATER THIS AFTERNOON. THE AVERAGE DATE OF THE LAST 32 DEGREES IN NASHVILLE IS APRIL 6TH AND APRIL 13TH AT CROSSVILLE AND APRIL 14TH AT CLARKSVILLE. LAWRENCEBURGS AVERAGE DATE FOR THE LAST FREEZE IS APRIL 15TH. OLD TIMERS MIGHT CALL TONIGHTS COOL SNAP...DOGWOOD WINTER. BOYD PREV DISCUSSION.../ISSUED 336 AM CDT FRI APR 6 2012/ DISCUSSION... CLEAR SKIES NOW IN PLACE ACROSS THE MID STATE AS THE LAST OF THE CLOUDINESS IS EXITING THE PLATEAU AREA. NORTH FLOW IS BRINGING IN SOME DRIER AIR AT A MULTITUDE OF LEVELS. SUNNY SKIES EXPECTED FOR TODAY AND THE CLEAR TO MOSTLY CLEAR SKIES WILL REMAIN THROUGH SATURDAY. IT WILL BE COOLER THOUGH AS A COOL SFC HIGH SETTLES SOUTHEASTWARD AND IS CENTERED OVER OHIO BY SAT MORNING. LOW TEMPS SAT MORNING WILL RANGE FROM THE MID 30S PLATEAU TO NEAR 40 ELSEWHERE. NOT EXPECTING ANY FROST OR FREEZING TEMPS HOWEVER. NEXT FEATURE OF SEMI-INTEREST WILL BE IN THE FORM OF A MOISTURE STARVED FRONTAL PASSAGE FOR SAT NT. OTHER THAN A FEW EXTRA CLOUDS...THE FEATURE LOOKS INCONSEQUENTIAL. BUT...BEHIND THE FROPA...NEAR SEASONAL TEMPS WILL CONTINUE. IN THE EXT FCST...NORTH SFC FLOW WILL RESIDE THOUGH MID WEEK. AT THAT TIME...SFC RIDGE WILL BE ALIGNED ACROSS TN. SHORTLY THEREAFTER...SOUTHERLY FLOW WILL RETURN WITH AN INCREASE IN LOW LEVEL MOISTURE TOWARD THE END OF THE WEEK. AS FOR TEMPS...MAV AND MEX NUMBERS LOOK REASONABLE. MAY UNDERCUT MEX TEMPS BY A DEGREE OR SO LATE IN THE EXT. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 6, 5:01 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT FRI APR 6 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-071000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
Nearby
Frost Advisories in Tennessee, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.